Alert archive / New York / Gale Warnings in 2015
Gale Warning 15, NWS New York, NY
NWS New York, NY issued this gale warning at Mar 15, 2015, 4:09 AM EDT. It took effect at Mar 15, 2015, 10:33 AM EDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 15, 2015, 4:09 AM EDT (08:09 UTC)
- In effect from
- Mar 15, 2015, 10:33 AM EDT
- Expired
- Mar 15, 2015, 11:48 PM EDT
- In force
- 13 hr
- Issued by
- NWS New York, NY
The text
As transmitted, in the capitals the NWS used until 2016.
632 WHUS71 KOKX 150809 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 409 AM EDT SUN MAR 15 2015 ...ROUGH CONDITIONS TODAY AND TONIGHT... ...GALES ON THE OCEAN AND NEW YORK HARBOR THIS AFTERNOON AND EVENING... ANZ335-340-345-151815- /O.CAN.KOKX.SC.Y.0142.000000T0000Z-150316T0600Z/ /O.NEW.KOKX.SC.Y.0144.150315T1000Z-150316T0600Z/ LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 409 AM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS...NORTHWEST 15 TO 20 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * TIMING...HIGHEST WINDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ330-151815- /O.CAN.KOKX.SC.Y.0142.000000T0000Z-150316T0600Z/ /O.NEW.KOKX.SC.Y.0144.150315T1000Z-150316T0600Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 409 AM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM EDT MONDAY. * WINDS...NORTHWEST 15 TO 25 KT WITH OCCASIONAL GUSTS UP TO 35 KT. * SEAS...3 TO 5 FEET. * TIMING...HIGHEST WINDS AND SEAS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ338-151815- /O.UPG.KOKX.SC.Y.0142.000000T0000Z-150316T0600Z/ /O.NEW.KOKX.GL.W.0015.150315T1800Z-150316T0000Z/ /O.NEW.KOKX.SC.Y.0144.150315T1000Z-150315T1800Z/ NEW YORK HARBOR- 409 AM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 40 KT. * TIMING...HIGHEST WINDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ ANZ355-151815- /O.EXT.KOKX.SC.Y.0142.000000T0000Z-150315T1800Z/ /O.NEW.KOKX.GL.W.0015.150315T1800Z-150316T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 409 AM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...5 TO 8 FEET. * TIMING...HIGHEST WINDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-151815- /O.EXT.KOKX.SC.Y.0143.000000T0000Z-150315T1800Z/ /O.NEW.KOKX.GL.W.0015.150315T1800Z-150316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 409 AM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO MIDNIGHT EDT TONIGHT. * WINDS...WEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 9 FEET. * TIMING...HIGHEST WINDS THIS AFTERNOON AND EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
3 follow-up statements
765 WHUS71 KOKX 151433 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1033 AM EDT SUN MAR 15 2015 ...HAZARDOUS CONDITIONS ON THE WATERS... ANZ338-160000- /O.CAN.KOKX.SC.Y.0144.000000T0000Z-150315T1800Z/ /O.EXT.KOKX.GL.W.0015.150315T1433Z-150316T0000Z/ NEW YORK HARBOR- 1033 AM EDT SUN MAR 15 2015 ...GALE WARNING NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ355-160015- /O.CAN.KOKX.SC.Y.0142.000000T0000Z-150315T1800Z/ /O.EXT.KOKX.GL.W.0015.150315T1433Z-150316T0400Z/ SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1033 AM EDT SUN MAR 15 2015 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-160015- /O.CAN.KOKX.SC.Y.0143.000000T0000Z-150315T1800Z/ /O.EXT.KOKX.GL.W.0015.150315T1433Z-150316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 1033 AM EDT SUN MAR 15 2015 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS UP TO 35 KT. * SEAS...6 TO 10 FEET. * TIMING...THROUGH THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ330-335-340-345-160000- /O.UPG.KOKX.SC.Y.0144.000000T0000Z-150316T0600Z/ /O.EXB.KOKX.GL.W.0015.150315T1433Z-150316T0000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 1033 AM EDT SUN MAR 15 2015 ...GALE WARNING IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ JMC
863 WHUS71 KOKX 152330 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 730 PM EDT SUN MAR 15 2015 ...GALE FORCE WINDS ON THE COASTAL WATERS... ANZ330-335-338-340-345-160400- /O.EXT.KOKX.GL.W.0015.000000T0000Z-150316T0400Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- 730 PM EDT SUN MAR 15 2015 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * TIMING...THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ350-353-355-160400- /O.CON.KOKX.GL.W.0015.000000T0000Z-150316T0400Z/ MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 730 PM EDT SUN MAR 15 2015 ...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... * WINDS...NORTHWEST 20 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...4 TO 7 FEET. * TIMING...THROUGH MIDNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KT ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
706 WHUS71 KOKX 160348 MWWOKX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEW YORK NY 1148 PM EDT SUN MAR 15 2015 ...GUSTY WINDS OVER THE WATERS AROUND LONG ISLAND OVERNIGHT... ANZ330-335-338-340-345-350-353-355-161000- /O.CAN.KOKX.GL.W.0015.000000T0000Z-150316T0400Z/ /O.NEW.KOKX.SC.Y.0145.150316T0348Z-150316T1000Z/ LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 1148 PM EDT SUN MAR 15 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN NEW YORK HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 30 KT. * SEAS...3 TO 5 FEET ON THE COASTAL OCEAN WATERS. * TIMING...THE STRONGEST WINDS AND HIGHEST SEAS WILL BE EARLY THIS MORNING...WITH WINDS AND SEAS DIMINISHING TOWARDS SUNRISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ MALOIT
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this gale warning went out at Mar 15, 1:46 AM EDT, 2 hours 23 minutes earlier.
Area forecast discussion, Mar 15, 1:46 AM EDT, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
146 AM EDT SUN MAR 15 2015
.SYNOPSIS...
A COLD FRONT WILL PUSH TO THE EAST OVERNIGHT...WHILE LOW PRESSURE
TO THE EAST INTENSIFIES. A WEAKER FRONT WILL MOVE ACROSS ON
SUNDAY...FOLLOWED BY BUILDING HIGH PRESSURE SUNDAY NIGHT INTO
MONDAY. ANOTHER COLD FRONT WILL MOVE ACROSS LATE MONDAY NIGHT
INTO TUESDAY MORNING. CANADIAN HIGH PRESSURE WILL THEN BUILD IN
DURING MID WEEK. A COASTAL STORM MAY IMPACT THE AREA FRIDAY
INTO SATURDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
A STRONG UPPER LOW OVER THE GREAT LAKES WILL MOVE INTO UPSTATE
NEW YORK OVERNIGHT. AT THE SURFACE...A COLD FRONT WILL PASS TO
THE EAST...WHILE LOW PRESSURE EAST OF NEW ENGLAND INTENSIFIES.
BACK EDGE OF STEADY RAIN AND WIDESPREAD FOG WAS MOVING ACROSS SE CT
AND THE FORKS OF LONG ISLAND...AND SHOULD BE TO THE EAST BY 06Z.
WESTERLY WINDS WILL GRADUALLY PICK UP LATE. AS AND UPPER LOW
APPROACHES LATE TONIGHT INTO EARLY SUN MORNING...CANNOT RULE OUT A
FEW SNOW SHOWERS/FLURRIES ACROSS AREAS WELL NW OF NYC.
TEMPS EXPECTED TO FALL INTO THE MID AND UPPER 30S...WITH MODEST
CAA BUT MIXED LOW LEVELS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY NIGHT/...
STRONG CLOSED UPPER LOW AND ASSOCIATED SURFACE TROUGH SWING ACROSS
THE REGION ON SUNDAY.
THIS SHOULD PRODUCE CONSIDERABLE INSTABILITY CLOUD COVER AND SCT
RAIN/SNOW SHOWERS SUNDAY AFTERNOON. HIGHEST PROB OF SHOWERS ACROSS
NORTHERN AND EASTERN PORTIONS OF THE TRI-STATE UNDER PATH OF
CLOSED LOW.
CONDITIONS WILL BE RATHER WINDY ON SUNDAY WITH WNW WINDS OF 15 TO
25 MPH AND GUSTS 35 TO 40 MPH. A FEW GUSTS TO 45 MPH POSSIBLE.
DESPITE CLOUD COVER...HIGH TEMPS VIA DOWNSLOPE FLOW SHOULD GET
INTO THE LOWER TO MID 40S...POSSIBLY NEARING 50 IN NYC/NJ METRO.
UPPER LOW SLIDES EAST SUNDAY EVENING WITH ANY SHOWERS COMING TO
AN END AND GRADUALLY CLEARING SKIES IN DEEP NW FLOW. WINDS AND
GUSTS WILL GRADUALLY SUBSIDE THROUGH SUNDAY NIGHT AS HIGH
PRESSURE BUILDS TOWARDS THE REGION FROM THE WEST. TEMPS ON SUNDAY
NIGHT WILL BE TRICKY ACROSS OUTLYING AREAS. IF WINDS DECOUPLE
EARLY ENOUGH...TEMPS COULD DROP WELL DOWN INTO THE LOWER 20S
THERE. OTHERWISE...LOWER TO MID 30S ELSEWHERE.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
DEEP LAYERED RIDGING MOVES ACROSS THE NORTHEAST MON...PROVIDING
DRY AND SEASONABLE WEATHER. TEMPS WILL BE NEAR TO ABOVE NORMAL.
MEANWHILE...A VORTEX OVER CENTRAL CANADA WILL SLOWLY TRACK
TOWARDS SE CANADA AND THE MARITIMES THROUGH THE MIDDLE OF THE
WEEK. THIS WILL SET UP A MEAN TROUGH OVER THE NE QUARTER OF THE
COUNTRY. THIS IS WHERE THE MODELS BEGIN TO GO AWRY WITH THE TIMING
AND AMPLITUDE OF THE UPPER PATTERN DURING THE SECOND HALF OF THE
PERIOD...LEADING TO A LOW CONFIDENCE FORECAST.
A COLD FRONT WILL TRACK ACROSS THE AREA LATE MON NIGHT INTO TUE
MORNING. GUSTY NW WINDS DEVELOP TUE AFTERNOON AND NIGHT IN THE
WAKE OF THE FRONT DUE TO COLD AIR ADVECTION AND A TIGHT PRES
GRADIENT. THE FLOW MAY REMAIN FAIRLY STRONG INTO WED WITH THE
POTENTIAL FOR A STRONG LOW TO DEVELOP NEAR NOVA SCOTIA WHILE
STRONG HIGH PRES BUILD DOWN FROM CANADA. ONLY EXPECT ISOLD
COVERAGE OF ANY PRECIPITATION ASSOCIATED WITH THE FRONTAL PASSAGE.
DRY WEATHER THEN PREVAILS THROUGH AT LEAST THU NIGHT WITH THE
CANADIAN HIGH BUILDING IN. A COASTAL STORM MAY IMPACT THE AREA FRI
INTO SAT.
DAYTIME TEMPS WILL MOSTLY BE ABOVE NORMAL LEVELS...EXCEPT WED
BEHIND THE COLD FRONT. LOWS START OUT ABOVE NORMAL MON NIGHT THEN
WILL BE NEAR TO BELOW NORMAL LEVELS.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
DEEPENING LOWER PRESSURE TRACKS FROM THE GULF OF MAINE INTO THE
WATERS SOUTH OF NOVA SCOTIA BY AROUND MIDNIGHT.
VFR THROUGH THE TAF PERIOD...EXCEPT AT KBDR AND KGON...WHERE
VLIFR/IFR CONDITIONS IMPROVE TO MVFR/VFR RESPECTIVELY BY 9Z WITH
KBDR BECOMING VFR AROUND 12Z. SHOULD SEE CEILINGS AROUND 3500-4000
FT FROM AROUND MIDDAY INTO EARLY EVENING...EXCEPT AT KSWF WHERE
CEILING AROUND 3500 FT SHOULD LAST THROUGH EARLY EVENING. COULD
SEE SCT SHRA IN THE VICINITY OF KGON THIS AFTERNOON/EARLY THIS
EVENING...WITH A VERY LOW CHANCE OF ISOLD -SHRA KSWF AND KHPN AS
WELL. IMPACTS OF ANY -SHRA SHOULD BE MINIMAL AT WORST.
WINDS W-WNW AROUND 10 KT TO START...EXCEPT LIGHT AND VARIABLE
KSWF/KGON/KBDR...BUT SHOULD JOIN OTHERS BY 8-9Z. WINDS INCREASE TO
WNW 10-15G20-25KT BY MID-LATE MORNING...THEN WNW-NW 15-20G25-30KT
BY AROUND MIDDAY. WINDS THEN DIMINISH THIS EVENING...WITH GUSTS
ABATING AT KHPN AND KSWF AROUND 4Z.
OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
.LATE SUNDAY NIGHT-MONDAY EVENING...VFR.
.LATE MONDAY NIGHT-TUESDAY MORNING...MVFR OR LOWER POSSIBLE IN
-SHRA NEAR THE COAST AND -SHRA/-SHSN ACROSS THE INTERIOR. NW
WINDS G15-20KT POSSIBLE TUESDAY MORNING.
.TUESDAY AFTERNOON-WEDNESDAY...VFR. NW WINDS G20-30KT POSSIBLE.
.WEDNESDAY NIGHT-THURSDAY...VFR. WNW-W WINDS G15-20KT POSSIBLE.
&&
.MARINE...
CONTINUED DENSE FOG ADVISORY OVER THE EASTERN WATERS UNTIL 06Z. A
COLD FRONT PASSING THROUGH SHOULD BRING AN END TO RAIN AND SCOUR
OUT THE FOG BY THAT TIME. HIGH CONFIDENCE IN SCA CONDITIONS FOR
ALL WATERS LATE TONIGHT INTO SUNDAY EVENING...AS BRISK W-NW FLOW
DEVELOPS IN THE WAKE OF INTENSIFYING LOW PRESSURE E OF NEW
ENGLAND. A FEW GALE FORCE GUSTS MAY BE POSSIBLE NEAR SHORE DURING
THE DAY...AND OVER THE OCEAN WATERS IN THE EVENING. AT THIS POINT
APPEARS TO BE TOO MARGINAL/BRIEF TO WARRANT A GALE WARNING.
WINDS AND SEAS WILL GRADUALLY DIMINISH SUNDAY NIGHT AS HIGH PRESSURE
BUILDS IN.
SCA CONDITIONS MAY LINGER INTO MON ON THE OCEAN WATERS TUE THROUGH WED
AND POSSIBLY LINGERING INTO THU ON THE EASTERN OCEAN WATERS.
&&
.HYDROLOGY...
INCREASED FLOW ON RIVERS/STREAMS ACROSS THE LOWER HUDSON VALLEY
AND SOUTHERN CT MAY CAUSE ICE BREAKUP/MOVEMENT INTO EARLY NEXT
WEEK...WITH POSSIBLE ICE JAMS AND LOCALIZED FLOODING. ICE JAM
FLOODING IS UNPREDICTABLE AND SUDDEN...SO INTERESTS ALONG OUR ICE
COVERED RIVERS SHOULD MONITOR NWS FORECASTS FOR THE LATEST
INFORMATION.
NO SIGNIFICANT PRECIPITATION IS EXPECTED INTO LATE NEXT WEEK.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR
WEB SITE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT MONDAY FOR ANZ330-335-338-
340-345.
SMALL CRAFT ADVISORY UNTIL 6 AM EDT MONDAY FOR ANZ350-353-355.
DENSE FOG ADVISORY UNTIL 2 AM EDT EARLY THIS MORNING FOR
ANZ350.
&&
SYNOPSIS...NV/24
NEAR TERM...GOODMAN/NV
SHORT TERM...NV
LONG TERM...24
AVIATION...MALOIT
MARINE...GOODMAN/NV/24
HYDROLOGY...NV/24Hazardous weather outlook, Mar 14, 4:13 PM EDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW YORK NY 413 PM EDT SAT MAR 14 2015 CTZ005>012-NJZ002-004-006-103>108-NYZ067>071-152015- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC- EASTERN PASSAIC-HUDSON-WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX- EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER- 413 PM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. RAINFALL COMBINED WITH SNOW MELT WILL RESULT IN MINOR TO POSSIBLY MODERATE RISES IN AREA RIVERS AND STREAMS THIS WEEKEND INTO EARLY NEXT WEEK. THE LARGER RIVERS AND STREAMS ACROSS THE AREA ARE EXPECTED TO REMAIN BELOW BANK FULL...BUT THE INCREASED FLOW WILL CAUSE ICE TO BREAK UP AND MOVE DURING THIS TIME. THIS WILL CAUSE POSSIBLE ICE JAMS WITH LOCALIZED FLOODING. ICE JAM FLOODING IS UNPREDICTABLE AND SUDDEN...SO IT IS ADVISED THAT THOSE WITH INTERESTS ALONG OUR LARGER RIVERS AND STREAMS MONITOR NWS FORECASTS FOR THE LATEST INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. NYZ072>075-078>081-176>179-152015- NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK-NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS- SOUTHERN NASSAU- 413 PM EDT SAT MAR 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-152015- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 413 PM EDT SAT MAR 14 2015 ...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. DENSE FOG ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET NATIONAL WEATHER SERVICE WARNING CRITERIA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA.
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 15, 4:09 AM EDT | Small Craft Advisory | OKX | 6 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.